Heavy Rain, Clarion
- When
- June 16, 6:37 AM EST to June 18, 6:37 AM EST
- Where
- Clarion County, 2.69 mi WSW of Sloan Gap
- Reported by
- Trained Spotter
- Coordinates
- 41.090, -79.380
A trained spotter reported 3.35 inches of rain during the previous 48 hours.
A quasi-stationary frontal boundary set up across Ohio and Pennsylvania on the 17th, and wavered about the region until it was kicked off to the east by a stronger frontal boundary late on the 20th. Flooding and flash flooding remained a concern through the period given an ideal setup for training storms, as well as efficient rainfall production associated with observed high PWATs and deeper…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A quasi-stationary frontal boundary set up across Ohio and Pennsylvania on the 17th, and wavered about the region until it was kicked off to the east by a stronger frontal boundary late on the 20th. Flooding and flash flooding remained a concern through the period given an ideal setup for training storms, as well as efficient rainfall production associated with observed high PWATs and deeper warm cloud depths. Storm total rainfall amounts of 2 to 4 inches were not uncommon. Flooding reports in southwest Pennsylvania were mainly limited to road and basement issues.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 16, 3:53 AM EST, 2 hours 44 minutes earlier.
Area Forecast Discussion National Weather Service Pittsburgh PA 453 AM EDT Sun Jun 16 2019 .SYNOPSIS... Rain chances will continue through the week as several disturbances cross the Ohio Valley region. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Surface low will rush eastward this morning, providing a brief reprieve from widespread rain. The break will end quickly as another shortwave races toward the Mason-Dixon line this morning. At the same time, another weak surface low will move across the north, using the stalled front as its guide. So in response, PoPs will again be increased this afternoon. Shortwave and surface low will cruise eastward, exiting the region late this afternoon and evening. So another brief break in the rain is expected during the evening hours. The risk for convection remains highly suspect as atmospheric destabilization is minimal, cloud cover will be ample, and warm air aloft will work to keep the atmosphere capped. Forecast soundings are showing increasing instability aloft this afternoon, as slightly cooler air aloft overspreads the region with the passing shortwave. Because of this, have included the mention of thunder. PWAT values will increase for a time this afternoon, so any convection will increase the risk for heavy rain. This threat will need to be monitored today. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... A new surface low is expected to strengthen east of the Great Plains early Monday morning, and quickly move into the Ohio Valley late Monday. Multiple 500mb model charts display an upper-level trough accompanying the surface low by late Monday afternoon. Thunderstorms may once again have a chance to develop if there is enough instability aloft. This stubborn pattern will continue into Tuesday. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Although the timing of any shortwave troughs in the general zonal flow appears to have lower predictability, we know the boundary and continued moisture will be present. Several shortwave troughs will cross our region during this time, suggesting convective chances for most days through the extended period. As the time period for wet disturbances lengthens, the chances for high river rises and isolated flooding increases. && .AVIATION /09Z SUNDAY THROUGH THURSDAY/... VFR cigs continue as showers spread across the region with a crossing shortwave. IFR/low MVFR cigs are expected to develop this morning with continued rainfall. Instability will be limited this afternoon, and have opted to include only VCTS across terminals at this time. Greatest chances for thunderstorms will be confined to southern terminals. Conditions should gradually improve to VFR over the late afternoon/evening for all sites except FKL/DUJ. .Outlook... Periodic restrictions are possible through the week as a frontal zone sags over the region and interacts with crossing disturbances to produce frequent showers and storms. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous Weather Outlook National Weather Service Pittsburgh PA 458 AM EDT Sun Jun 16 2019 OHZ039>041-048>050-058-059-PAZ007>009-013>016-020>023-029-073-074- WVZ001>003-170900- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Guernsey-Belmont-Mercer-Venango-Forest-Lawrence-Butler-Clarion- Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-Washington- Westmoreland-Westmoreland Ridges-Hancock-Brooke-Ohio- 458 AM EDT Sun Jun 16 2019 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. Multiple rounds of showers could lead to isolated flooding today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Multiple rounds of showers could lead to isolated flooding on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-OHZ057-068-069-PAZ031-075-076-WVZ004-012-021-509>514-170900- Garrett-Muskingum-Noble-Monroe-Greene-Fayette-Fayette Ridges- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 458 AM EDT Sun Jun 16 2019 This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. Multiple rounds of showers could lead to flooding today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Multiple rounds of showers today could lead to flooding on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The Pittsburgh radar (KPBZ), 94 km away, was scanning. The volume nearest the first event began at 11:36 UTC.
6 flash flood, 5 heavy rain. Local standard time, as filed.
A trained spotter reported 3.35 inches of rain during the previous 48 hours.
A trained spotter reported 1.63 inches of rain over the previous 24 hours.
An NWS Employee reported 1.2 inches of rain over the previous 12 hours, with 1.0 inch falling between 2 AM and 3 AM.
A trained spotter reported 1.56 inches of rain over a 12 hour period.
A trained spotter reported 2.03 inches of rain from 1:30 AM to 7:07 AM.
The county emergency manager reported that one foot of water was running from Peters Creek on to Gill Hall Road, as well as State Route 51.
The county emergency manager reported that 3 feet of water with debris was flowing over Lincoln Way.
Jacks Run Road was closed due to flooding, according to the county emergency manager.
Major flooding was reported on 5th street between Beaver Avenue and Locust Way, according to the county emergency manager.
A trained spotter reported that Hunters Run is flooding Turkeytown Road and the surrounding area.
A trained spotter reported that Mount Pleasant Road was flooded, with reports of water entering basements of nearby homes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2019Every state in 2019This day in weather historyWarnings in Pennsylvania, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829876, 829878, 829879, 829875, 829874, 830188, 830189, 830190, 830194, 830195, 830198.